Antidepressants and HIV tests
Feb 10, 2004
Just wodering if taking antidepressants for an year before testing negative would have affected the test results ? I was on 3 antidepressants, Fluoxetine 25 mg, TCA 20 mg and Thioridazine 10 mg. Taking Fluxoetine and TCA together increases the plasma content of Thirodizine upto 10 times the normal level. And Fluxoxetine and Thioridazine shoudnt be administered together. I am wondering why my doc prescribed it together ? Moreover, I read that all antidepressants increase the level of IL10 in the body. So all taken into account, would it have increased my IL10 to a magnitude that it would have affecteed my results ? Please answer...Please
Response from Dr. Horwath
I don't know of any good evidence that antidepressants have a significant negative effect on the immune system. In fact, there is growing evidence that depression has deleterious effects on the immune system. This suggests that treating depression would have beneficial effects on immune responses. Unfortunately, there is little systematic evidence as yet, but this is a growth area of research.
As for your meds, there is no such medicine as TCA. This is a class of medications containing about a half dozen different medications. In terms of drug interactions, you were taking extremely low doses of thioridazine, so low that a drug interaction would not be a clinically significant issue. By the way, thioridazine is not an antidepressant, it is an antipsychotic.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Swallowing Worried I Have HIV
- Diarrhea After Licking Genital Worried I Have HIV
- Rash After Mutual Masturbation Worried I Have HIV
- Swollen Glands After Anal Fingering Worried I Have HIV
- Swollen Lymph Glands After Licking Penis Worried I Have HIV
- Can Chlamydia Cause Pain During Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.